Nebraska, 2004

Hail in Nebraska, August 25, 2004

August 25, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 25, 2:15 AM CST, 6 hours 15 minutes earlier.

Area forecast discussion, Aug 25, 2:15 AM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 AM CDT WED AUG 25 2004

.DISCUSSION...
FORECAST CHALLENGES CONTINUE TO CENTER AROUND THUNDERSTORM CHANCES
INTO THE WEEKEND.

UPPER TROF TO THE WEST CONTINUES TO THROW SHORTWAVES AT THE AREA.
COMPLEX ACROSS WESTERN NEBRASKA IS PROGGED TO CONTINUE NORTHEAST
THIS MORNING...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO A
PORTION OF THE FORECAST AREA THROUGH THE MORNING AND EARLY AFTERNOON
HOURS. SOME WEAKENING IS EVIDENT PER LATEST REGIONAL RADARS SO
CONFIDENCE NOT REAL HIGH ON ACTIVITY LINGERING INTO THE LATE MORNING
HOURS.

LEFT OVER OUTFLOW BOUNDARIES MAY EXIST ACROSS THE FORECAST AREA THIS
AFTERNOON. WITH AMPLE MOISTURE REMAINING IN PLACE AND ANOTHER WEAK
SHORTWAVE MOVING ACROSS SOUTHERN SOUTH DAKOTA...WL LEAVE A CHANCE
FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS
THE NORTH.

UNCERTAINTY CONTINUES INTO THURSDAY AND FRIDAY AS NORTHERN SEGMENT
OF UPPER TROF PASSES THRU THE SOUTHERN PRAIRIE PROVINCES...PUSHING A
WEAK BOUNDARY THROUGH ON THURSDAY. UPPER TROUGH OVER THE WESTERN
CONUS BEGINS TO APPROACH THE CENTRAL PLAINS ON FRIDAY...DRIVING A
STRONGER FRONT INTO THE CENTRAL PLAINS. TEMPERATURES SHOULD COOL
WELL INTO THE LOWER 70S TO LOWER 80S ACROSS THE FORECAST AREA. PCPN
CHANCES ALSO INCREASE ON FRIDAY/FRIDAY NIGHT WITH LARGE SCALE ASCENT
AHEAD OF APPROACHING TROUGH.

TROUGH AXIS SHOULD PASS OVERHEAD ON SATURDAY...ENDING PCPN CHANCES
ACROSS THE AREA. FLOW ALOFT BRIEFLY BECOMES NORTHWESTERLY ON SUNDAY.
RIDGE BREAKS DOWN EARLY IN THE SCHOOL/WORK WEEK...ALLOWING FOR A DRY
ZONAL FLOW PATTERN WITH A SLIGHT WARM UP TOWARDS MID WEEK.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

GRIFFIS
Hazardous weather outlook, Aug 25, 4:20 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
520 AM CDT WED AUG 25 2004

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251700-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
520 AM CDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWESTERN IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE OUTLOOK
AREA THIS MORNING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. THESE STORMS SHOULD
DIMINISH BY LATE MORNING...HOWEVER REDEVELOPMENT IS POSSIBLE LATER
THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE THIS
AFTERNOON OR EVENING WITH THE MAIN HAZARDS BEING LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE OUTLOOK AREA FROM
THURSDAY NIGHT THROUGH SATURDAY. SEVERE STORMS MAY OCCUR AGAIN
FRIDAY...WITH HAIL AND STRONG WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AFTERNOON.

GRIFFIS

In the hours before

Local storm report, Aug 25, 4:00 AM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
500 AM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0452 AM     HAIL             4 NE GRETNA             41.18N 96.19W
08/25/2004  0.75 INCH        SARPY              NE   CO-OP OBSERVER

&&

BG
Local storm report, Aug 25, 8:21 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
921 AM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0855 AM     HAIL             7 SW BEATRICE           40.20N 96.84W
08/25/2004  1.00 INCH        GAGE               NE   LAW ENFORCEMENT

0909 AM     HAIL             3 WNW BEATRICE          40.29N 96.80W
08/25/2004  1.00 INCH        GAGE               NE   EMERGENCY MNGR

0917 AM     HAIL             BEATRICE                40.27N 96.75W
08/25/2004  0.88 INCH        GAGE               NE   LAW ENFORCEMENT

&&

JEK

The radar

The Grand Island radar (KUEX), 125 km away, was scanning. The volume nearest the first event began at 14:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson

When
August 25, 8:30 AM CST to 8:35 AM CST
Where
Jefferson County, Steele City
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.033, -97.017

Hail up to 1 inch in diameter was reported in Steele City for at least 5 minutes.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422225.